| Catalog Number |
5990015 |
| Medical Device Problem Code |
Torn Material (3024)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/21/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Based on the event as reported, the user did not cut the attached suture close to the skin as instructed in the ifu before attempting to remove the echo 2 ps.As there is a retention knot on the suture, there may have been resistance when attempting to remove the echo 2 ps from the ventalight st mesh.It was also identified that the user closed the primary defect around the attached suture, which could also have made it more difficult for the attached suture to come free easily.Due to the resistance, the user pulled the frame from the center frame strut, which caused the strut to tear.Per the ifu the user shoud never remove the device from the center frame struts.Root cause of the reported event is determined to be use-related.Regarding the removal of echo 2 positioning system frame, the instructions for use (ifu) states: remove the atraumatic clamp or hemostat from the hoisting suture and, external to the patient cut the center hoisting suture close to the patient's skin.Begin removal of the echo 2 positioning system frame by grasping one of the designated points indicated the "remove" symbol or anywhere along the green removal indicator line on the frame.Removing from any other location is not recommended.Begin pulling the positioning system off the mesh in one smooth motion.The connectors that attach the frame to the mesh will detach one by one from the mesh.Maintain constant visualization and ensure no tissue or organs area caught while removing the frame through the trocar.Never remove the device from the center frame struts.Note: the echo 2 positioning system frame is designed to separate into one strand when removed.It is recommended that the frame is removed from the same size trocar from which it was inserted.Continue to remove the echo 2 positioning system frame by pulling it through the trocar and out of the abdomen.Verify that the echo 2 positioning system frame is fully intact after removal, including all components and discard appropriately.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Discarded/user facility.
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent the repair of laparoscopic incisional hernia with a bard ventralight st w/ echo 2 positioning system (ps).This was the surgeons first use of the device.Once introduced into the abdomen the device opened as intended.The surgeon used a suture passer going into the abdomen through the center of the defect, she grasped the suture that is attached to the device and pulled it out.She then chose to close the primary defect, while the echo 2 ps suture was in the center of the defect, but prior to hoisting up the device against the abdominal wall to fixate.After closing the defect the device was then hoisted up into place and fixated.When ready to remove the echo 2 ps portion of the device, the clamp holding the suture outside the body was released.The surgeon did not cut the suture close to the body as instructed in the ifu.When pulling the echo 2 ps off the mesh it began to release, but then the user felt resistance.She let go of the frame of the echo 2 ps and grasped the center strut and the attached suture.Pulled it three times and upon the third tug the strut tore.It was reported that the suture was pulled free.The echo 2 ps assembly was then pulled out through the trocar.It was reported that no unintended parts of the echo 2 ps were left in the body.The echo 2 ps assembly was discarded by the user facility.As reported there was no injury to the patient.As reported, there was a material separation, as such it was possible for an unintended fragment to fall into the body or be left in vivo.An mdr is filed to document this event.